Alert archive / Georgia / Flash Flood Warnings in 2005
Flash Flood Warning 8, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jun 3, 2005, 8:41 PM EDT for Bulloch County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2005, 8:41 PM EDT (00:41 UTC)
- Expired
- Jun 3, 2005, 11:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Bulloch County, GA
The radar
The Charleston,SC radar (KCLX), 72 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 796 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KCHS 040043 FFWCHS GAC031-040345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 841 PM EDT FRI JUN 3 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... BULLOCH COUNTY IN SOUTHEAST GEORGIA * UNTIL 1145 PM EDT * AT 838 PM EDT...RADAR INDICATED VERY HEAVY RAIN OCCURRING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM BROOKLET TO NEVILS...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF STATESBORO TO 8 MILES NORTHEAST OF CLAXTON...MOVING NORTHEAST AT 15 MPH. SOME AREAS OF SOUTHERN BULLOCH COUNTY HAVE RECEIVED NEARLY 3 INCHES OF RAIN OVER THE PAST FEW HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS TO THE SOUTHWEST WILL LIKELY PRODUCE ANOTHER 1 TO 2 INCHES OF RAIN THROUGH THE EVENING HOURS. PORTIONS OF HIGHWAY 67 AND OTHER ROADS PRIMARILY SOUTH OF STATESBORO MAY BECOME IMPASSABLE. * FLASH FLOODING IS EXPECTED IN AND AROUND... NEVILS... BROOKLET... DENMARK... LEEFIELD... STILSON... EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3234 8184 3216 8176 3224 8145 3246 8157 $$
1 follow-up statement
000 WGUS72 KCHS 040233 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1025 PM EDT FRI JUN 3 2005 GAC031-040345- BULLOCH- 1025 PM EDT FRI JUN 3 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR BULLOCH COUNTY... AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAIN SHOWERS...WITH SOME EMBEDDED THUNDERSTORMS OVER THE SOUTHERN HALF OF BULLOCH COUNTY. DOPPLER RADAR INDICATES THAT THE AREA FROM BROOKLET...SOUTH TO THE BRYAN COUNTY LINE HAS SEEN AN AVERAGE RAINFALL OF 2 TO 4 INCHES OVER THE PAST SEVERAL HOURS. THE FAR SOUTHERN SECTION OF THE COUNTY NEAR INTERSTATE 16 HAS RECEIVED BETWEEN 4 AND 8 INCHES OF RAIN. LAW ENFORCEMENT HAS INDICATED THAT WATER IS OVER THE ROAD BETWEEN THE TOWNS OF DENMARK AND NEVILS. THE AREA OF STORMS IS SLOWLY DISSIPATING AND MOVING NORTHEAST OUT OF THE AREA. WHILE THE HEAVIEST RAINS ARE FINALLY LETTING UP...RESIDENTS OF BULLOCH COUNTY WILL CONTINUE TO SEE A THREAT OF FLASH FLOODING FOR ABOUT THE NEXT HOUR BEFORE THE WATERS START TO RECEDE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3234 8184 3216 8176 3224 8145 3246 8157 $$ PY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:50 PM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jun 3, 3:50 PM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 350 PM EDT FRI JUN 3 2005 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...RATHER ISOLATED SHOWERS AND THUNDERSTORMS AT THIS HOUR ACROSS MAINLY THE COASTAL GA PORTION OF THE WARNING AREA MAKING THEIR WAY TO THE NE. MID LVL DRY PUNCH WORKING ITS WAY THROUGH GA. EXPECT MUCH OF THIS ACTIVITY TO WEAKEN A BIT WITH LOSS OF DAYTIME HEATING HOWEVER SHOWER ACTIVITY CANNOT BE RULED OUT WELL INTO THE EVENING HOURS AS ACTIVITY OVER THE SRN GA PORTION SHIFTS NE. FOR THE WEEKEND THE UPPER TROF WILL CONTINUE TO LIFT N AND E AND FLATTEN FOR THE WEEKEND. THE BULK OF THE DYNAMICS WILL THEN MAINLY PASS N OF THE AREA. OVERALL THE WINDS OFF THE SFC WILL HAVE MORE OF A WRLY COMPONENT THAN PREV DAYS SO ANY CONVECTION THAT DEVELOPS HAS THE POTENTIAL TO MOVE BACK TOWARDS THE COAST. EXPECT THE SEA BREEZE AND LEE TROUGH TO BE THE MAIN FOCUSING ELEMENTS FOR ACTIVITY. LOW LVL MOISTURE AND WARM TEMPS WELL INTO THE 80S WILL CONTINUE. OVERALL WINDS FIELDS WILL NOT BE VERY STRONG AND WET BULB ZERO VALUES WILL REMAIN HIGH. THE ATMOSPHERE WILL BECOME QUITE UNSTABLE BOTH DAYS WITH MORE SUNSHINE EXPECTED THAN THE PAST FEW DAYS AND COVERAGE WILL BE LESS. && .LONG TERM /MONDAY THROUGH FRIDAY/...THE GFS CONTINUES TO HINT AT THE LOW PRES SYSTEM AT MID LVLS MOVING OUT OF THE TROPICS AND INTO THE GULF COAST STATES HOWEVER THIS RUN SHOWS IT A BIT FRTHR TO THE W. WILL DOWNPLAY THE EFFECTS FROM THIS SYSTEM THAN THE GFS INDICATES AS IT CONTINUES TO FLIP FLOP ON ITS SOLN. AT ANY RATE...SHOWER AND THUNDERSTORM ACTIVITY CANNOT BE RULED OUT WITH CONTINUED HOT AND HUMID CONDITIONS BUT SHOULD SEE A RETURN TO MORE OF THE TYPICAL MORE DIURNAL SCENARIO OF AFTN AND EVENING ACTIVITY. MAY SEE TEMPS APPROACH THE 90 DEGREE MARK EARLY NEXT WEEK WITH PLENTY OF SUNSHINE. && .MARINE... NOT MUCH CHANGE IN THE OVERALL PATTERN OR FROM PREVIOUS FORECAST THINKING. THE ONLY CHANGE WE MADE WAS TO ENHANCE THE SFC RIDGE AXIS THROUGH THE SAVANNAH RIVER. THE LOW LEVEL FLOW ACROSS OUR GEORGIA WATERS SHOULD BE A BIT MORE DIURNALLY SE DURING THE AFTN THIS WEEKEND. EVEN THOUGH THERE IS SOME POTENTIAL FOR MORE OF A PINCHED GRADIENT AT TIMES...SPEEDS WILL MAINLY BE AOB 15 KT AND SEAS BTWN 2 AND 4 FT INTO THE FIRST HALF OF NEXT WEEK. && .AVIATION...WATCHING PRECIP CURRENTLY ACROSS MAKING GA RUN FOR SAV. SO FAR VERY LITTLE THUNDER SO DID NOT INCLUDE IN 18Z TAFS BUT WILL AMMEND AS NEEDED. CHS TEMPORARILY HAS BROKEN OUT INTO VFR CONDITIONS BUT EXPECT LOW CLOUDS/PRECIP TO MOVE IN LATER THIS AFTN. MAV GUIDANCE HINTING AT ANOTHER ROUND OF LIFR CIGS OVERNIGHT BUT STUCK WITH IFR CIGS WITH MVFR VSBYS FOR NOW. PRECIP COVERAGE TO DIMINISH TOMORROW WITH UPPER TROUGH PUSHING E OF THE AREA AND HIGH PRES BUILDING IN. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 18/24/44
Hazardous weather outlook, Jun 3, 9:55 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 955 AM EDT FRI JUN 3 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-040915- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 955 AM EDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY. A FEW OF THE STORMS MAY BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL. A GREATER HAZARD WITH THE STORMS APPEARS TO BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. WITH ALREADY SATURATED SOILS IN MANY AREAS....ADDITIONAL HEAVY RAINS WILL CAUSE MINOR TEMPORARY FLOODING OF LOW LYING AREAS AND ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 24
In the hours before
Special weather statement, Jun 3, 3:58 PM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 358 PM EDT FRI JUN 3 2005 SCZ044-032030- DORCHESTER- 358 PM EDT FRI JUN 3 2005 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 430 PM EDT... AT 358 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF ROSINVILLE...OR ABOUT 9 MILES NORTHEAST OF SAINT GEORGE...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ROSINVILLE AND DUNCAN CHAPEL THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. RB
Special weather statement, Jun 3, 4:37 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 437 PM EDT FRI JUN 3 2005 SCZ044-032100- DORCHESTER- 437 PM EDT FRI JUN 3 2005 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 500 PM EDT... AT 437 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ABOUT 9 MILES SOUTHEAST OF SAINT GEORGE...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS BETWEEN HIGHWAY 61 AND 78 AND THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. RJB
Special weather statement, Jun 3, 5:12 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 512 PM EDT FRI JUN 3 2005 SCZ045-032145- BERKELEY- 512 PM EDT FRI JUN 3 2005 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 545 PM EDT... AT 512 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER WILDER...OR ABOUT 4 MILES SOUTHWEST OF SAINT STEPHEN...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LAKE MOULTRIE INCLUDING WILDER...RUSSELLVILLE...BONNEAU BEACH...BONNEAU...SAINT STEPHEN AND ALVIN THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. RJB
Local storm report, Jun 3, 5:35 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT FRI JUN 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 3 NW SPRINGFIELD 32.40N 81.41W
06/02/2005 0.88 INCH EFFINGHAM GA PUBLIC
NICKEL SIZE HAIL AT RESIDENCE OFF HIGHWAY 21
&&
PYSpecial weather statement, Jun 3, 7:47 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 747 PM EDT FRI JUN 3 2005 GAZ116-040045- INLAND BRYAN- 747 PM EDT FRI JUN 3 2005 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY THROUGH 845 PM EDT... AT 747 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER PEMBROKE...NEARLY STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND REKA...PEMBROKE...LANIER...ELLABELL AND BLITCHTON THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IN ADDITION...HEAVY RAINFALL WILL PRODUCE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE AREA UNTIL 930 PM. RB
Local storm report, Jun 3, 8:14 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
814 PM EDT FRI JUN 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLASH FLOOD PEMBROKE 32.14N 81.62W
06/03/2005 BRYAN GA LAW ENFORCEMENT
PORTION OF HIGHWAY 67 STARTING TO FLOOD
0810 PM FLASH FLOOD PEMBROKE 32.14N 81.62W
06/03/2005 BRYAN GA COUNTY OFFICIAL
EMERGENCY MANAGER INDICATED THAT SOME HOMES WERE
BEGINNING TO FLOOD IN THE TOWN OF PEMBROKE. NUMEROUS
ROADS FLOODED.
&&
PAYThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:24 PM EDT | Flash Flood Warning | CHS | Bryan | 2 hr |
Nearby
Flash Flood Warnings in Georgia, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.